MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HOHN PERCUTANEOUS 7F DUAL-LUMEN CATHETER BASIC KIT; INTRAVASCULAR CATHETERS

BARD ACCESS SYSTEMS HOHN PERCUTANEOUS 7F DUAL-LUMEN CATHETER BASIC KIT; INTRAVASCULAR CATHETERS
Catalog Number 0600730
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/21/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.A lot history review (lhr) of reza1838 showed no other similar product complaint(s) from this lot number.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a bend in the guidewire was confirmed, and the cause appears to be use related.One 7 fr d/l hohn catheter was returned for evaluation.The catheter was received with the guidewire in the large lumen with the red luer adaptor.The j-tip end of the catheter extended 2.5 cm from the distal tip of the catheter and the proximal tip of the guidewire was located 20.9cm proximal to the red luer adaptor.The guidewire was retracted from the catheter without difficulty.Kinks and bends were visible in the distal 27cm segment of the guidewire.A functional test showed that the proximal end of the guidewire was passed through and retracted from the catheter without resistance.The od of the guidewire was within specification.In addition to kinks and bends in the guidewire, a tactual investigation of the guidewire revealed a break in the core wire, which allowed the coil wire to stretch over the core wire.During investigation, the break in the core wire was not detected until after the guidewire was removed from the catheter.The break in the core wire most likely occurred during use with the needle or the catheter.The product ifu provides cautions and insertion techniques to prevent guidewire damage.During use with the needle, the ifu cautions, ¿to help avoid possible severing of the guidewire, do not withdraw the guidewire back against the needle bevel.¿ during the over the wire insertion process, the ifu cautions, ¿do not attempt to slide the catheter over the wire into the vein.This may cause the catheter to bunch up on the wire making advancement of the catheter into the vessel more difficult.¿ no defects related to the manufacturing process were noted on the complaint sample that would affect functional performance of the device.
 
Event or Problem Description
It was reported that when trying to introduce the catheter, it did not pass and because of that the guide was bent.Thus, the catheter was not placed.The product specialist and the marketing manager were present during the procedure.(b)(6) 2015 - the returned wire has a broken weld tip.

Brand Name
HOHN PERCUTANEOUS 7F DUAL-LUMEN CATHETER BASIC KIT
Common Device Name
INTRAVASCULAR CATHETERS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5381761
Report Number3006260740-2015-00649
Device Sequence Number16166211
Product Code LJS
UDI-Device Identifier00801741074462
UDI-Public(01)00801741074462(17)200131(10)REZA1838
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K830256
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Report Date (Section B) 10/23/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number0600730
Device Lot NumberREZA1838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2015
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight60